MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Premature Discharge of Battery (1057); Moisture Damage (1405)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas, alleging a power (battery life w/ moisture) issue.The reporter alleged the battery life was less than expected.The reporter further stated there was evidence of moisture in the battery compartment and denied damage to the pump.Troubleshooting confirmed low battery warnings in the alarm history.There is no indication the alleged product issue caused or contributed to an adverse event.This complaint is being reported because the issue may result in a long-term cessation of insulin delivery if the user is unable to resolve the alarm.
 
Additional Manufacturer Narrative
Device evaluation: the pump has been returned and evaluated by product analysis on 09-jul-2019 with the following findings: a review of the pump alarm history indicated frequent low battery warnings.During investigation, current draws measured within specifications.The complaint of a battery life issue was shown in the pump history but was not duplicated during investigation.Unrelated to the complaint, investigation revealed corrosion in battery compartment.A leak test revealed leaks at the battery compartment.The pump was opened and moisture damage was found on the printed circuit board.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8690920
Report Number2531779-2019-03537
Device Sequence Number2354009
Product Code OYC
UDI-Device Identifier10840406100600
UDI-Public10840406100600
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Was the Report Sent to FDA? Yes
Device Age31 MO
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR